A character approach to Looijenga's invariant theory for generalized root systems

Peter Slodowy

Compositio Mathematica (1985)

  • Volume: 55, Issue: 1, page 3-32
  • ISSN: 0010-437X

How to cite


Slodowy, Peter. "A character approach to Looijenga's invariant theory for generalized root systems." Compositio Mathematica 55.1 (1985): 3-32. <http://eudml.org/doc/89709>.

author = {Slodowy, Peter},
journal = {Compositio Mathematica},
keywords = {semiuniversal deformation of singularity; Kac-Moody algebra; Tits system; Weyl group; irreducible representations; characters; connected components},
language = {eng},
number = {1},
pages = {3-32},
publisher = {Martinus Nijhoff Publishers},
title = {A character approach to Looijenga's invariant theory for generalized root systems},
url = {http://eudml.org/doc/89709},
volume = {55},
year = {1985},

AU - Slodowy, Peter
TI - A character approach to Looijenga's invariant theory for generalized root systems
JO - Compositio Mathematica
PY - 1985
PB - Martinus Nijhoff Publishers
VL - 55
IS - 1
SP - 3
EP - 32
LA - eng
KW - semiuniversal deformation of singularity; Kac-Moody algebra; Tits system; Weyl group; irreducible representations; characters; connected components
UR - http://eudml.org/doc/89709
ER -


  1. [1] N. Bourbaki: Groupes et algèbres de Lie, IV, V, VI, Hermann, Paris (1968). Zbl0186.33001MR240238
  2. [2] E. Brieskorn: Singular elements of semisimple algebraic groups, Actes Congrès Intern, Math. (1970) t. 2, 279-284. Zbl0223.22012MR437798
  3. [3] I. Frenkel and V. Kac: Basic representations of affine Lie algebras and dual resonance models, Inventiones Math.62 (1980) 23-66. Zbl0493.17010MR595581
  4. [4] O. Gabber and V. Kac: On defining relations of certain infinite-dimensional Lie algebras, Bull. AMS, New Ser, 5 (1981) 185-189. Zbl0474.17007MR621889
  5. [5] H. Garland and J. Lepowsky: Lie algebra homology and the Macdonald-Kac formulas, Inventiones Math.34 (1976) 37-76. Zbl0358.17015MR414645
  6. [6] H. Garland: The arithmetic theory of loop algebras, J. Algebra53 (1978) 480-551. Zbl0383.17012MR502647
  7. [7] H. Garland: The arithmetic theory of loop groups, Publ. Math. I.H.E.S. 52 (1980) 5-136. Zbl0475.17004MR601519
  8. [8] V. Kac: Simple irreducible graded Lie algebras of finite growth, Math. USSR Izvestija2 (1968) 1271-1311. Zbl0222.17007MR259961
  9. [9] V. Kac: An algebraic definition of the compact Lie groups, Trudy MIEM5 (1969) 36-47 (in Russian). 
  10. [10] V. Kac: Infinite-dimensional Lie algebras and Dedekind's η-function, Functional Anal. Appl.8 (1974) 68-70. Zbl0299.17005
  11. [11] V. Kac: Infinite-dimensional algebras, Dedekind's η-function, classical Möbius function and the very strange formula, Advances in Math.30 (1978) 85-136. Zbl0391.17010
  12. [12] V. Kac: Infinite root systems, representations of graphs, and invariant theory, Inventiones Math.56 (1980) 57-92. Zbl0427.17001MR557581
  13. [13] V. Kac and D. Peterson: Affine Lie algebras and Hecke modular forms, Bull. AMS3 (1980) 1057-1061. Zbl0457.17007MR585190
  14. [14] V. Kac and D. Peterson: Infinite-dimensional Lie algebras, θ-functions, and modular forms. Advances in Math.53 (1984) 125-264. Zbl0584.17007
  15. [15] J. Lepowsky and R.V. Moody: Hyperbolic Lie algebras and quasiregular cusps on Hilbert modular surfaces, Math. Ann.245 (1979) 63-88. Zbl0396.17007MR552580
  16. [16] E. Looijenga: Root systems and elliptic curves, Inventiones Math.38 (1976) 17-32. Zbl0358.17016MR466134
  17. [17] E Looijenga:On the semi-universal deformation of a simple elliptic singularity II, Topology17 (1978) 23-40. Zbl0392.57013MR492380
  18. [18] E. Looijenga: Invariant theory for generalized root systems, Inventiones Math.61 (1980) 1-32. Zbl0436.17005MR587331
  19. [19] E. Looijenga: Rational surfaces with an anti-canonical cycle, Annals of Math.114 (1981) 267-322. Zbl0509.14035MR632841
  20. [20] I.G. Macdonald ! Affine root systems and Dedekind's η-function, Inventiones Math.15 (1972) 91-143. Zbl0244.17005
  21. [21] R. Marcuson: Tits' systems in generalized nonadjoint Chevalley groups, J. Algebra34 (1975) 84-96. Zbl0338.20054MR399295
  22. [22] J.Y. Merindol: Déformations des surfaces de del Pezzo, de points doubles rationnels et des cônes sur une courbe elliptique, Thèse 3eme cycle, Université de Paris VII, 1980. 
  23. [23] A. Meurman: Characters of rank two hyperbolic Lie algebras as functions at quasiregular cusps. J. Algebra76 (1982) 494-504. Zbl0481.17004MR661868
  24. [24] R.V. Moody: A new class of Lie algebras, J. Algebra10 (1968) 211-230. Zbl0191.03005MR229687
  25. [25] R.V. Moody: Euclidean Lie algebras, Can. J. Math.21 (1969) 1434-1454. Zbl0194.34402MR255627
  26. [26] R.V. Moody, K.L. Teo: Tits' systems with cristallographic Weyl groups, J. Algebra21 (1972) 178-190. Zbl0232.20089MR320165
  27. [27] H. Pinkham: Simple elliptic singularities, Del Pezzo surfaces and Cremona transformations, Proc. Symp. Pure Math.30 (1977) 69-71. Zbl0391.14006MR441969
  28. [28] P. Slodowy: Simple singularities and simple algebraic groups, Lecture Notes In Math.815, Springer, Berlin-Heidelberg -New York (1980). Zbl0441.14002MR584445
  29. [29] P. Slodowy: Chevalley groups over C((t)) and deformations of simply elliptic singularities, RIMS Kokyuroku415, 19-38, Kyoto University (1981). MR708340
  30. [30] P. Slodowy: Adjoint quotients for Kac-Moody groups and deformations of special singularities, Seminar talks, Paris, March 1981. 
  31. [31] P. Steinberg: Regular elements of semisimple algebraic groups, Publ. Math. I. H. E. S.25 (1965) 49-80. Zbl0136.30002MR180554
  32. [32] R. Steinberg: Conjugacy classes in algebraic groups, Lecture Notes in Math.366, Springer, Berlin-Heidelberg -New York (1974). Zbl0281.20037MR352279
  33. [33] J. Tits: Resumé de cours, Annuaire du Collège de France1980-1981, 1981-1982, Collège de France, Paris. 
  34. [34] J. Tits: Définition par générateurs et relations de groupes avec BN-paires, C.R. Acad. Sc. Paris293 (1981) 317-322. Zbl0548.20019MR637803
  35. [35] E. Vinberg: Discrete linear groups generated by reflections, Math. USSR Izvestija35 (1971) 1083-1119. Zbl0256.20067MR302779
  36. [36] V.G. Kac and D.H. Peterson: Unitary structure in representations of infinite-dimensional groups and a convexity theorem, Inventiones Math.76 (1984) 1-14. Zbl0534.17008MR739620

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.